New York, 2001Flood in New York, April 16 to 25, 2001
April 16 to 25, 2001 · NWS BGM · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 16, 1:35 AM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Apr 16, 1:35 AM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
235 AM EDT MON APR 16 2001
A SIG PCPN EVENT ON TAP FOR THE TWIN TIERS. CUTOFF WILL TRACK JUST
TO OUR SOUTH WITH SFC LOW WRAPPING UP TO OUR EAST. BEST DYNAMICS MAX
OUT ACRS OUR CNTRL ZONES. ETA/NGM PROFILES ARE QUITE SIMILAR FOR
MOST OF THE EVENT SHOWING A FAIRLY DEEP (100-125 MB) SFC BASED LAYER
OF ABOVE-FREEZING TEMPS UNTIL LATE TUES/TUES EVNG WHEN THE ENTIRE LAYER
BEGINS TO COOL. THIS INDICATES ANY SNOW WHICH FALLS THROUGH TUES
SHUD BE CONFINED TO HIGHER ELEVATIONS (ALTHO ENHANCED VERTICAL LIFT
COULD LOWER THE SNOW LVL). HOWEVER THE WHITESVILLE ETA PROFILE (AND
850 THERMAL FIELDS) INDICATE THAT FAR WRN ZONES (STEUBEN) MAY SEE
ALL SNOW ON TUESDAY...AND SOME INDICATIONS THAT SNOW LVLS WILL BE
LOWERING AFTER MIDNIGHT TNGT ACRS NE PA. ALSO OF CONCERN IS THE
POTNL FOR HEAVY RAIN WHICH COULD LEAD TO FLOODING PRBLMS. OUR NRN PA
ZONES ARE ALREADY GETTING PRIMED FROM THIS MRNG'S RAINFALL. THIS IS
A VERY COMPLEX AND DIFFICULT FCST. WILL BASE FCST PCPN TYPES ON ETA
PROFILES. MOST AREAS WITH ELEVATION TYPE WORDING ON MON NGT AND
TUES...BUT WILL PLAY UP THE SNOW ACRS STEUBEN COUNTY ON TUES. WON'T
ISSUE ANY ADVISORIES OR WATCHES AT THIS POINT...BUT WILL ISSUE AN
SPS (NOT INCLUDING NRN FINGER LAKES/WRN MOHAWK VLY) DESCRIBING
EXPECTED SCENARIO.
SHORT TERM...PCPN SHOULD BE PULLING OUT THIS MRNG. WILL KEEP
CLDY/MOSTLY CLDY SKIES FOR TDA AND MENTION SOME LINGERING PCPN SRN
ZONES THIS MRNG. SOME PCPN MAY REACH INTO FAR WRN ZONES LATE BUT
WILL LEAVE OUT FOR SIMPLICITY.
XCLNT COORD W/PHL/ALY/BUF/CTP. THANX AND GOOD LUCK.
.BGM...FLOOD WATCH CONTINUES FOR CAYUGA LAKE.
BRADY
In the hours before
Special weather statement, Apr 16, 3:50 AM EST, 4 hours 10 minutes before
NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-162030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 AM EDT MON APR 16 2001
...WET SNOW IS LIKELY OVER THE HIGHER ELEVATIONS OF SOUTHERN NEW
YORK AND NORTHEAST PENNSYLVANIA LATE TONIGHT AND TUESDAY...
A STORM SYSTEM WILL APPROACH THE REGION FROM THE GREAT LAKES LATER
TONIGHT. PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO
THE REGION THIS EVENING AND PERSIST INTO TUESDAY BEFORE TAPERING OFF
AS SNOW SHOWERS ON TUESDAY NIGHT.
LOW LEVEL TEMPERATURES WILL BE CRITICAL IN DETERMINING WHETHER THE
PRECIPITATION FALLS AS RAIN OR SNOW. AT THE PRESENT TIME...RAIN IS
EXPECTED TO BE THE PRIMARY PRECIPITATION TYPE IN THE VALLEYS AND AT
LOWER ELEVATIONS TONIGHT AND TUESDAY. HOWEVER...THE RAIN IS EXPECTED
TO CHANGE OVER TO SNOW LATE TONIGHT OVER STEUBEN COUNTY IN NEW YORK
WHERE UP TO 3 INCHES COULD ACCUMULATE BY TUESDAY MORNING.
ACCUMULATIONS OF AN INCH OR TWO ARE ALSO POSSIBLE OVER THE HIGHEST
ELEVATIONS OF THE TWIN TIERS...POCONOS AND WESTERN CATSKILLS BY
DAYBREAK TUESDAY.
RAIN OR A RAIN/SNOW MIX IS EXPECTED TO CONTINUE ON TUESDAY AT THE
LOWER ELEVATIONS...WITH WET SNOW GENERALLY CONFINED TO THE HILLTOPS.
THE HIGHEST ELEVATIONS OF THE TWIN TIERS...WESTERN CATKILLS AND
POCONOS COULD SEE ADDITIONAL SNOW ACCUMULATIONS ON TUESDAY. AT LOWER
ELEVATIONS THE RAIN MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
CREEKS.
THIS IS A VERY COMPLEX STORM...AND LATER FORECASTS WILL REFINE THE
POTENTIAL SNOW ACCUMULATIONS. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS ON THIS EARLY
SPRING STORM. WEATHETR INFORMATION IS ALSO AVAILABLE AT OUR INTERNET
WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.
BRADY
Special weather statement, Apr 16, 4:43 AM EST, 3 hours 17 minutes before
NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-161800-
SPECIAL WEATHER STATEMENT...CORRECTED TO INCLUDE PIKE COUNTY PA
NATIONAL WEATHER SERVICE BINGHAMTON NY
543 AM EDT MON APR 16 2001
...WET SNOW IS LIKELY OVER THE HIGHER ELEVATIONS OF SOUTHERN NEW
YORK AND NORTHEAST PENNSYLVANIA LATE TONIGHT AND TUESDAY...
A STORM SYSTEM WILL APPROACH THE REGION FROM THE GREAT LAKES LATER
TONIGHT. PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO
THE REGION THIS EVENING AND PERSIST INTO TUESDAY BEFORE TAPERING OFF
AS SNOW SHOWERS ON TUESDAY NIGHT.
LOW LEVEL TEMPERATURES WILL BE CRITICAL IN DETERMINING WHETHER THE
PRECIPITATION FALLS AS RAIN OR SNOW. AT THE PRESENT TIME...RAIN IS
EXPECTED TO BE THE PRIMARY PRECIPITATION TYPE IN THE VALLEYS AND AT
LOWER ELEVATIONS TONIGHT AND TUESDAY. HOWEVER...THE RAIN IS EXPECTED
TO CHANGE OVER TO SNOW LATE TONIGHT OVER STEUBEN COUNTY IN NEW YORK
WHERE UP TO 3 INCHES COULD ACCUMULATE BY TUESDAY MORNING.
ACCUMULATIONS OF AN INCH OR TWO ARE ALSO POSSIBLE OVER THE HIGHEST
ELEVATIONS OF THE TWIN TIERS...POCONOS AND WESTERN CATSKILLS BY
DAYBREAK TUESDAY.
RAIN OR A RAIN/SNOW MIX IS EXPECTED TO CONTINUE ON TUESDAY AT THE
LOWER ELEVATIONS...WITH WET SNOW GENERALLY CONFINED TO THE HILLTOPS.
THE HIGHEST ELEVATIONS OF THE TWIN TIERS...WESTERN CATSKILLS AND
POCONOS COULD SEE ADDITIONAL SNOW ACCUMULATIONS ON TUESDAY. AT LOWER
ELEVATIONS THE RAIN MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
CREEKS.
THIS IS A VERY COMPLEX STORM...AND LATER FORECASTS WILL REFINE THE
POTENTIAL SNOW ACCUMULATIONS. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS ON THIS EAARLY
SPRING STORM. WEATHER INFORMATION IS ALSO AVAILABLE AT OUR INTERNET
WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.
BRADY
Flood, Onondaga
- When
- April 16, 8:00 AM EST to April 25, 8:00 AM EST
- Where
- Onondaga forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.006, -76.195 (the zone’s center; the record gives no point)
Rainfall and snowelt caused Oneida Lake to overflow its banks. Cicero Beach Road in Cicero was closed and several homes received minor damage from flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, April 16, 2001$48 million · 2.75 in hail · 18 events
- Flash Flooding and Hail in Texas, April 16, 2001$500,000 · 2.5 in hail · 9 events
- Flood in New York, April 16 to 30, 2001$500,000 · 1 event
- Hail in Texas, April 16, 2001$275,000 · 1.75 in hail · 9 events
- Wildfire in New York, April 16, 2001$95,000 · 1 event
- Flash Flood and Hail in Texas, April 16, 20012.75 in hail · 8 events
- Hail in Texas, April 16, 20011 in hail · 2 events
- Damaging Wind in Louisiana, April 16, 2001$10,000 · 1 event
- High Wind in Virginia, April 16, 2001$10,000 · 1 event
- Heavy Snow in Michigan, April 16, 20011 event
- Winter Weather in Wisconsin, April 16, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242606.